Alert archive / Nebraska / River Flood Warnings in 2016
River Flood Warning 6, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Apr 30, 2016, 10:14 AM CDT for Cass County, Nebraska; Mills County, Iowa. It took effect at May 1, 2016, 7:15 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2016, 10:14 AM CDT (15:14 UTC)
- In effect from
- May 1, 2016, 7:15 PM CDT
- Expired
- May 5, 2016, 10:59 AM CDT
- In force
- 4 days
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Mills County, IA, Cass County, NE
The radar
The Omaha radar (KOAX), 56 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Plattsmouth (PTMN1).
- Action stage
- 25 ft
- Minor stage
- 26 ft
- Moderate stage
- 32 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06805600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Apr 30, 7:23 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 30, 7:23 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 723 AM CDT SAT APR 30 2016 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 315 AM CDT SAT APR 30 2016 THE CONTINUATION OF RAIN THROUGH TONIGHT...THEN ENDING PRECIPITATION SUNDAY...ARE THE PRIMARY POINTS OF THIS FORECAST. MID LEVEL LOW CENTER WAS MOVING INTO WESTERN KANSAS THIS MORNING. LARGE PLUME OF MOISTURE WAS IMPLIED ON SATELLITE LOOPS ARCING AROUND THE LOW FROM ARKANSAS INTO MISSOURI THEN NORTHWEST AND WEST ACROSS IOWA AND NEBRASKA...COINCIDENT WITH BROAD DIFFLUENT MID LEVEL FLOW. MID LEVEL DRYING WAS NOTED FROM KANSAS SOUTH...WHICH WILL SPREAD NORTH INTO OUR SOUTHERN CWA LATER THIS MORNING...DECREASING RAIN CHANCES AND COVERAGE THERE. LOW CENTER IS FORECAST TO DRIFT NORTHEAST THEN EAST INTO SOUTH CENTRAL NEBRASKA LATER THIS AFTERNOON...THEN ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. TROWAL/DEFORMATION REGION IN THE NORTHEAST THROUGH NORTHWEST QUADRANTS OF THE LOW WILL CONTAIN WIDESPREAD LIGHT TO MODERATE RAINS BOTH TODAY AND TONIGHT...WITH THAT AREA ROTATING NORTH INTO NORTHERN NEBRASKA DURING THE DAY TODAY AS LOW MOVES EAST...THEN SINK BACK TO THE SOUTHEAST AS LOW PULLS EAST THROUGH OUR SOUTHERN CWA TONIGHT. OUR CURRENT FORECAST ADVERTISES THIS TREND NICELY...SO ONLY MINOR ADJUSTMENTS WERE NEEDED. ONE ADJUSTMENT WAS TO DECREASE RAIN CHANCES ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA DURING THE DAY AS DRY SLOT REGION INVADES THOSE AREAS. WILL STILL LIKELY SEE SCATTERED SHOWERS POP UP THIS AFTERNOON UNDER COOLING ALOFT AS LOW APPROACHES. PRECIPITABLE WATER VALUES NEAR AN INCH THIS MORNING WILL GRADUALLY DECREASE TO NEAR 0.75 INCH TONIGHT BEFORE DROPPING BELOW A HALF INCH ON SUNDAY. SO EXPECT RAIN AMOUNTS TO GENERALLY TOP OUT AROUND AN INCH IN MANY SPOTS OVER OUR NORTHEAST NEBRASKA FROM 12Z SATURDAY THROUGH 12Z SUNDAY...BUT SOME LOCAL AREAS COULD CERTAINLY SEE MORE. LOW THEN WEAKENS ON SUNDAY AS IT IS ENVELOPED INTO BROADER TROUGH IN THE GREAT LAKES...TAKING LINGERING PRECIPITATION CHANCES WITH IT DURING THE AFTERNOON. WHAT IS LEFT BEHIND FOR THE BEGINNING OF THE WORK WEEK IS GENERALLY BROAD CYCLONIC FLOW OVER THE PLAINS ATTENDANT TO GREAT LAKES TROUGH. SOME MODELS INDICATE A WEAK SHORTWAVE WILL DROP THROUGH THAT FLOW WHICH COULD TRIGGER AN ISOLATED SHOWER OR TWO...BUT COVERAGE LOOKS TO BE MINIMAL. OTHERWISE TEMPERATURES WILL CHANGE VERY LITTLE FROM MORNING READINGS TODAY GIVEN WIDESPREAD CLOUD COVER AND PRECIPITATION...AS WELL AS GUSTY NORTHEAST WINDS. SOUTHEAST NEBRASKA AND SOUTHWEST IOWA COULD SNEAK OUT A FEW MORE DEGREES WHERE PRECIPITATION COVERAGE WILL NOT BE AS GREAT. SAME SMALL DIURNAL CHANGE FOR LOWS TONIGHT...WITH A LITTLE BETTER WARMING INTO THE MIDDLE 50S SUNDAY WHEN SOME BREAKS IN CLOUD COVER AND LOSS OF PRECIPITATION WILL ALLOW FOR A LITTLE MORE INSOLATION. HIGHS MONDAY SHOULD REACH THE 60S WITH LOTS MORE SUNSHINE. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 315 AM CDT SAT APR 30 2016 MAINLY DRY AND WARMER IS IN THE FORECAST FOR NEXT WEEK. OMEGA BLOCKING PATTERN IS STILL ADVERTISED BY MEDIUM RANGE MODELS TO DEVELOP THROUGH THE WEEK. MOST OF OUR AREA WILL BE UNDER A NORTHWEST MID LEVEL FLOW PATTERN TUESDAY THROUGH THURSDAY BEFORE RIDGE BETWEEN UPPER LOWS FIRMLY TAKES HOLD ACROSS THE PLAINS BY FRIDAY. CAN NOT RULE OUT A STRAY SHOWER FROM TIME TO TIME WITH WEAK IMPULSES RIDING THROUGH THE AREA...BUT CHANCES ARE FAR TOO SLIM TO MENTION WITH ANY CONVICTION. TEMPERATURES SHOULD GENERALLY REACH THE 70S EACH DAY TUESDAY THROUGH FRIDAY...AND COULD GET EVEN WARMER LATE IN THE WEEK. && .AVIATION...(12Z TAFS FOR KOMA...KLNK...KOFK THROUGH 12Z SUNDAY) ISSUED AT 719 AM CDT SAT APR 30 2016 IFR TO MVFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD AS SYSTEM TRACKS SLOWLY EAST. KLNK AND KOMA SHOULD SEE SOME DECREASE IN RAIN COVERAGE BY 15Z BUT FOG AND OCCASIONAL RAIN WILL STILL BE LIKELY DURING THE PERIOD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...DERGAN LONG TERM...DERGAN AVIATION...FOBERT
Hazardous weather outlook, Apr 30, 4:18 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 418 AM CDT SAT APR 30 2016 IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-065>067-078-088>090-092-302330- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX- CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- SEWARD-LANCASTER-CASS-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 418 AM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. IAZ090-NEZ068-091-093-302330- FREMONT-OTOE-NEMAHA-RICHARDSON- 418 AM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT MINOR FLOODING IS POSSIBLE ALONG THE MISSOURI RIVER FROM NEAR NEBRASKA CITY DOWNSTREAM TO THE KANSAS BORDER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:14 AM CDT | River Flood Warning | OAX | Otoe | 5 days |
Nearby
River Flood Warnings in Nebraska, 2016River Flood Warnings in Iowa, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.